Show simple item record

dc.contributor.authorKhoury, Spiro
dc.contributor.authorWatson, Nicholas C.
dc.date2022-08-11T08:07:58.000
dc.date.accessioned2022-08-23T15:37:25Z
dc.date.available2022-08-23T15:37:25Z
dc.date.issued2012-03-24
dc.date.submitted2012-08-13
dc.identifier.doi10.13028/pp2q-1k40
dc.identifier.urihttp://hdl.handle.net/20.500.14038/25711
dc.description<p>Poster presentation at the New England Anesthesia Resident Conference, held on March 24, 2012 in Burlington, VT.</p>
dc.description.abstractThrombocytopenia is the most common coagulation problem in ICU patients and is an independent predictor of death among critically ill patients. The differential diagnosis of acute thrombocytopenia in an ICU patient is extensive. After eliminating the more common etiologies, drug-induced thrombocytopenia (DITP) should be considered as an often overlooked yet easily reversible cause of thrombocytopenia. Due to a lack of distinguishing clinical features and numerous other possible etiologies, diagnosis is often complex, requiring a multi-step approach. We discuss the extensive workup of DITP in the context of this unusual case presentation.
dc.language.isoen_US
dc.rightsCopyright the Author(s)
dc.subjectThrombocytopenia
dc.subjectAnti-Bacterial Agents
dc.subjectAnesthesiology
dc.titleAntibiotic-Induced Thrombocytopenia in the ICU: Case Report of a Diagnostic Challenge
dc.typePoster
dc.identifier.legacyfulltexthttps://escholarship.umassmed.edu/cgi/viewcontent.cgi?article=1116&amp;context=anesthesiology_pubs&amp;unstamped=1
dc.identifier.legacycoverpagehttps://escholarship.umassmed.edu/anesthesiology_pubs/116
dc.identifier.contextkey3208145
refterms.dateFOA2022-08-23T15:37:25Z
html.description.abstract<p>Thrombocytopenia is the most common coagulation problem in ICU patients and is an independent predictor of death among critically ill patients. The differential diagnosis of acute thrombocytopenia in an ICU patient is extensive. After eliminating the more common etiologies, drug-induced thrombocytopenia (DITP) should be considered as an often overlooked yet easily reversible cause of thrombocytopenia. Due to a lack of distinguishing clinical features and numerous other possible etiologies, diagnosis is often complex, requiring a multi-step approach. We discuss the extensive workup of DITP in the context of this unusual case presentation.</p>
dc.identifier.submissionpathanesthesiology_pubs/116
dc.contributor.departmentDepartment of Anesthesiology


Files in this item

Thumbnail
Name:
Khoury_Abx_induced_thrombocyto ...
Size:
365.0Kb
Format:
PDF

This item appears in the following Collection(s)

Show simple item record